Aa
A
A
A
Close
Thyroid Cancer / Nodules & Hyperthyroidism Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

levothyroxine dosage

Thank you for answering me on Feb. 12. My Dad has been on levothyroxine for 12-14 years and has been having slight cognitive problems (memory) until recently ( now a 10 second loop) . I had his endocrinologist put him on cytomel (5mcg) for about a year and increase his 100mcg levothyroxine to 125 mcg too that year. His TSH went below norm and T4 went to the high range...and didn't help memory. I'm trying the reverse now so went from 100mcg T4 (OK after month) to 71mcg. to 57 mcg(now for month). Is it ok to take 4 out of 7 days 100mcg. to have weekly daily amount 57mcg. or should Dad be on daily pill of 50 or 60 mcg? I know no one is studying this, but since thyroxine was used to control cholesterol before statins, could thyroxine have anticholinergic properties for some people like statin meds? Dad has all the symptoms and it started 12-14 years ago according to my Mom.
1 Responses
97953 tn?1440865392
MEDICAL PROFESSIONAL
Thyroxine is not thought to have anticholinergic properties.
If there was not clear benefit with the cytomel, would resume T4 monoRx and keep TSH in the 0.5-2.5 range.  Over-suppressing the TSH in the elderly (my assumption on age) increases atrial fib risk 2-4 fold.  The memory issues likely have another root cause, but can be exacerbated by thyroid dysfunction.
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child